# SDR NWAA080419926

- Difficulty date: February 7, 2008
- Submitted: February 11, 2008
- Operation: Air carrier
- Aircraft: N926NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47425
- Aircraft time: 82,551 hours, 82,022 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Terminal
- Condition: Burned
- Location: Transform Rec
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING THE DESCENT THROUGH 10,000 FEET INTO MSP, THE CAPTAIN NOTICED FUMES LIKE BURNED INSULATION IN THE COCKPIT.  FUMES WENT AWAY SLIGHTLY AND THEN WERE STRONGER AGAIN AROUND 6000 FT.  1ST OFFICER CONFIRMED HE DETECTED IT ALSO.  CAPTAIN DONNED O2 MASK FOR REMAINDER OF APPROACH.  AFTER AN UNEVENTFUL LANDING WHEN O2 MASK WAS REMOVED, THE ODOR WAS MUCH MORE NOTICEABLE.  ALL ELECTRICAL INDICATORS IN USE WERE SHOWING NORMAL AND THERE WAS NO OTHER ODORS, SMOKE, OR ABNORMAL NOISE.  MX TROUBLESHOT AND FOUND THE NR 2 TRANSFORMER RECTIFIER OVERHEATING.  ALSO, FOUND A 50 AMP CIRCUIT BREAKER AND WIRE/TERMINAL (09-2493-3-1790) BEHIND THE CAPTAINS' SEAT BURNED.  AFFECTED PARTS WERE REPLACED, FUNCTIONAL CHECKS WERE GOOD, PACK BURNOUT PROCEDURES COMPLETED, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
